MAUDE Adverse Event Report: ETHICON INC. SURGICEL SNOW 10.2CM X 10.2CM; HEMOSTATIC AGENT, ABSORBABLE

ETHICON INC. SURGICEL SNOW 10.2CM X 10.2CM; HEMOSTATIC AGENT, ABSORBABLE
Catalog Number 2093
Health Effect - Clinical Codes Purulent Discharge (1812); Fever (1858); Unspecified Infection (1930); Reaction (2414)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested and the following was obtained: did the patient experience a post-op device malfunction? no, did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? yes, did the patient require revision surgery or hardware removal? unknown, patient status/ outcome / consequences? unknown, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is meant by pelvic collection? was there any adverse patient consequence(s) or subsequent medical/surgical intervention? was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription steroids; antibiotics prescribed)? if so, please clarify.What is the most current patient status? can you identify the lot number of the product that was used?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and absorbable hemostat device was used.Three weeks post op the patient experienced a pelvic collection.The patient required a medical intervention.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Patient codes: 2414, 1858, 1930, 1812.Additional information was requested and the following was obtained: 1.What is meant by pelvic collection? pelvic collection: it is a fluid collection deep in the pelvic region.In this case, the liquid was pus (pelvic abscess) related to an infection.2.Was there any adverse patient consequence(s) or subsequent medical/surgical intervention? fever and pelvic collections.The standard treatment of a collection requires drainage and antibiotics to resolve or can cause serious complications (including sepsis/septic shock).3.Was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription steroids; antibiotics prescribed)? if so, please clarify.Surgical drainage and antibiotics.4.What is the most current patient status? patients are both well and discharged from hospital.5.Can you identify the lot number of the product that was used? lot number unknown.6.It was reported that this event occurred in multiple procedures, please provide the following information: a.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).No b.What are the procedure name(s) and date(s)? laparoscopic endometriosis, surgery date unknown.1) the patient demographic info: age, weight, bmi at the time of index procedure - unknown 2) why was surgicel snow used during the initial procedure? to prevent bleeding.3) date of the initial procedure? unknown 4) does the surgeon believe that the surgicel snow was related to the pelvic collection? he had a similar problem before with another hemostat (competitor).He thinks it could be related but he is not sure.5) was excess surgicel snow removed after receiving hemostasis, during the procedure? no, it was left in place.6) was irrigation performed during the procedure and how much? unknown 7) were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no 8) did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? not sure 9) were cultures performed? results? unknown.10) what is the lot number of the product used? unknown.11) what is physician¿s opinion as to the etiology of or contributing factors to this event? he believes that surgicel was not absorbed and favored seroma formation, and then the liquid collection became infected.12) does the surgeon believe there was any alleged deficiency with surgicel snow? yes 13) what is the patient¿s current status? patients are both well and discharged from hospital.

Brand Name
SURGICEL SNOW 10.2CM X 10.2CM
Common Device Name
HEMOSTATIC AGENT, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8352528
Report Number2210968-2019-78948
Device Sequence Number2198623
Product Code LMG
UDI-Device Identifier10705031063631
UDI-Public10705031063631
Combination Product (Y/N)N
Initial Reporter CountrySG
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number2093
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date03/13/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;